Discussions that mention morphine

Pain Management board


Dear Treacle:

Hope things are going a lot better for you.

I was told it is a rare but known side effect for some Women to cease their mensus while on opioids. I believe one Doc called it an estrogenic effect.

I didn't mind going without my period, but it returned when we were trying to cope with another rare side effect, that of a histamine reaction.

Over time I developed an itch that was so bad, that we finally tried small doses of Naltrexone. Naltrexone is an orally administered opioid antagonist. You could look up in your Country's drug guide for a similar medication and talk to your Doc about it.

Enough opioid antagonist will put someone who is on opioid agonists like Morphine into withdrawal. The goal of course is not to go into withdrawal, but to just bump the histamine off the receptor. For whatever reason it also does something to the hormone effect.

My original doses of Naltrexone were microgram strength solutions made at a compounding pharmacy. Over time that has slowly increased to 6000 micrograms or 6 mgs/day. It takes a fair bit to balance and I wouldn't have bothered without having the itch as the primary problem. By the way the Naltrexone also reduced the constipation caused by the pain meds.

I will try to answer any other specific questions you might have. But now it is time for bed. Stay well.